Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 45, NWS Shreveport, LA

March 11, 2012Natchitoches Parish, Sabine Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 11, 2012, 4:38 PM CDT for Natchitoches Parish, Sabine Parish, Louisiana. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 11, 2012, 4:38 PM CDT (21:38 UTC)
Expired
Mar 11, 2012, 5:27 PM CDT
In force
49 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Natchitoches Parish, LA, Sabine Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 11, 11:55 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2012-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2012-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
419 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

450 
WUUS54 KSHV 112138
SVRSHV
LAC069-085-112245-
/O.NEW.KSHV.SV.W.0045.120311T2138Z-120311T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
438 PM CDT SUN MAR 11 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF NATCHITOCHES...
  CENTRAL SABINE PARISH IN NORTHWEST LOUISIANA...

* UNTIL 545 PM CDT

* AT 438 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 4 MILES SOUTHWEST OF MANY...OR
  22 MILES NORTHWEST OF ANACOCO...AND MOVING NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CAMPTI...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED SOME WEAK
ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3157 9373 3202 9307 3185 9290 3185 9294
      3182 9293 3182 9295 3181 9294 3176 9297
      3154 9298 3135 9357
TIME...MOT...LOC 2138Z 229DEG 37KT 3154 9353

$$

15
2 follow-up statements
940 
WWUS54 KSHV 112217
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
517 PM CDT SUN MAR 11 2012

LAC085-112227-
/O.CAN.KSHV.SV.W.0045.000000T0000Z-120311T2245Z/
SABINE LA-
517 PM CDT SUN MAR 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SABINE PARISH IS CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED SABINE PARISH.

LAT...LON 3171 9334 3173 9336 3202 9307 3185 9290
      3185 9294 3182 9294 3182 9295 3180 9295
      3176 9297 3163 9298 3153 9327 3154 9333
TIME...MOT...LOC 2217Z 238DEG 33KT 3173 9318

$$

LAC069-112245-
/O.CON.KSHV.SV.W.0045.000000T0000Z-120311T2245Z/
NATCHITOCHES LA-
517 PM CDT SUN MAR 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NATCHITOCHES PARISH...

AT 517 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
NEAR HAGEWOOD...OR 8 MILES SOUTHWEST OF NATCHITOCHES...MOVING
NORTHEAST AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POWHATAN...NATCHEZ...BERMUDA...GRAND ECORE...CAMPTI...CLARENCE...
BLACK LAKE...CLEAR LAKE AND CRESTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3171 9334 3173 9336 3202 9307 3185 9290
      3185 9294 3182 9294 3182 9295 3180 9295
      3176 9297 3163 9298 3153 9327 3154 9333
TIME...MOT...LOC 2217Z 238DEG 33KT 3173 9318

$$

15
704 
WWUS54 KSHV 112227
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
527 PM CDT SUN MAR 11 2012

LAC069-112236-
/O.CAN.KSHV.SV.W.0045.000000T0000Z-120311T2245Z/
NATCHITOCHES LA-
527 PM CDT SUN MAR 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR NATCHITOCHES PARISH IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND WAS NO LONGER
SEVERE. HOWEVER...A TORNADO WATCH REMAINS IN EFFECT FOR NATCHITOCHES PARISH 
UNTIL 7 PM. 

LAT...LON 3171 9334 3173 9336 3202 9307 3185 9290
      3185 9294 3182 9294 3182 9295 3180 9295
      3176 9297 3163 9298 3153 9327 3154 9333
TIME...MOT...LOC 2226Z 238DEG 33KT 3177 9310

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 4:31 PM CDT, 7 minutes earlier.

Area forecast discussion, Mar 11, 4:31 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
431 PM CDT SUN MAR 11 2012

.DISCUSSION...
GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS OVER ALL BUT THE
NORTHWEST THIRD OF THE CWA. THE ACTIVE PORTION OF THIS BAND OF
ACTIVITY NOW STRETCHES FROM DEEP EAST TEXAS AND TOLEDO BEND
COUNTRY INTO NORTH CENTRAL LA.

OVERALL...IT HAS BEEN A GOOD SOAKING FOR MANY LOCALES TODAY WITH
INCHES IN A FEW SPOTS OVER DEEP EAST TEXAS. THE SOIL IS NOW SUPER
WET...AND IT SEEMS TO BE A GOOD BET FOR SOME AREAS OF FOG
FORMATION AFTER MIDNIGHT THROUGH MID MORNING IF THE WINDS ARE
LIGHT. OTHERWISE WE MAY JUST SEE A LOW DECK SET UP SHOP AND LINGER
UNTIL LATE MORNING. WE/LL GO WITH THE FOG FOR NOW WITH SOME
CLEARING LIKELY LATER THIS EVENING.

THE WATER VAPOR SHOWS THE UPPER LOW STILL OVER SW KN...DEEPENING
SINCE THIS MORNING. THE DRY PUNCH IS WORKING IN OVER THE REGION
NOW AND WILL SWEEP THE WEATHER EASTWARD THROUGH THE LATE AFTERNOON
AND EARLY EVENING. A PRE PERIOD FORECAST WAS ISSUED TO BETTER
DISCUSS THE COVERAGE AND THREAT FOR NOW AND THE REMAINING
AFTERNOON HOURS. AS THE SUN BREAKS THROUGH OUT WEST IT WILL
LIKELY BE CURTAINS FOR THE EAST...ALTHOUGH IT WILL TAKE SOME TIME
TO WIND DOWN COMPLETELY. HOWEVER...THIS MAY BE OUR ONLY WATCH TO
CONTEND WITH IN OUR AREA...BUT NO DOUBT NORTH CENTRAL LA WILL BE
ONGOING WITH THE TAIL END OF THIS SYSTEM AFTER 00Z.

WE ARE PRETTY CLOSE TO MAV GUIDANCE IN THE SHORT TERM AND MEX FOR
THE LONG. THE WEATHER PATTERN REMAINS UNSETTLED WITH SOUTHWEST
FLOW ALOFT AND ABOVE AVERAGE TEMPERATURES INTO THE NEW WEEK. /24/

&&

.AVIATION...
AFTERNOON RADAR IMAGERY CONTINUES TO SHOW SHOWER AND THUNDERSTORM
ACTIVITY ACROSS THE HEART OF THE ARKLATEX. IFR/MVFR FLIGHT
CATEGORIES PERSIST ACROSS MUCH OF THE AREA ACCEPT AT TYR AND GGG
WHERE RAIN IS COMING TO AN END AND SOME DRY AIR IS WORKING INTO THE
AREA. A WARM FRONTAL BOUNDARY HAS NOW LIFTED UP INTO THE I30
CORRIDOR. TEMPO +TSRA ACTIVITY WILL CONTINUE TO BE OBSERVED SOUTH OF
THIS BOUNDARY...CAUSING SURFACE WINDS GUSTS IN EXCESS OF 35 KTS AND
VSBY BELOW 1SM WHERE +TSRA ACTIVITY OCCURS.  SOME MODERATE TO
EXTREME TURBULENCE MAY BE EXPERIENCED ACROSS THE AREA. TSRA ACTIVITY
WILL LINGER INTO THE 00Z TAF PERIOD AT THE LA AND AR TERMINALS...BUT
ALL ACTIVITY SHOULD END BY 06Z. MVFR/IFR FLIGHT CATEGORIES ARE
EXPECTED TO REMAIN COMMON THROUGH THE OVERNIGHT TAF PERIOD. /11/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  80  61  79  63 /  20  10  10  20  20
MLU  61  79  60  80  61 /  80  20  10  20  20
DEQ  45  76  54  80  59 /  30  10  10  10  20
TXK  54  77  60  79  62 /  20  10  10  20  20
ELD  57  78  59  79  60 /  80  10  10  20  20
TYR  53  80  61  79  62 /  20  10  10  20  20
GGG  54  80  60  78  62 /  20  10  10  20  20
LFK  58  80  62  81  63 /  20  20  10  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/11
Hazardous weather outlook, Mar 11, 1:21 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
121 PM CDT SUN MAR 11 2012

LAZ001>006-010>014-017>022-TXZ126-137-138-150>153-165>167-121200-
CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MARION-GREGG-HARRISON-RUSK-PANOLA-
NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
121 PM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS PORTIONS
OF THE ENTIRE FOUR STATE AREA THIS AFTERNOON AND EARLY EVENING.
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ONGOING
FOR MUCH OF THE DAY. THUNDERSTORMS ARE INCREASING IN INTENSITY AS
A STRONG UPPER LEVEL TROUGH BEGINS TO EJECT NORTHEAST ONTO THE
PLAINS. MOISTURE INTO THE SYSTEM IS INCREASING...AND NO SUNSHINE
MAY BE THE ONLY LIMITING FACTOR AFFECTING INSTABILITY. OUR LOW
LEVEL WIND SHEAR IS STRONG ENOUGH TO SUPPORT A THREAT FOR DAMAGING
WINDS AND ISOLATED TORNADOES THROUGH THE AFTERNOON. THUNDERSTORMS
SHOULD DIMINISH FROM WEST TO EAST DURING THE EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SOUTHWESTERLY FLOW ALOFT WILL KEEP AN UNSETTLED WEATHER PATTERN IN
PLACE AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE OVER THE
REGION AND AN AMPLE SUPPLY OF MOISTURE REMAINS IN PLACE.
THEREFORE...A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN
THE FORECAST FOR MUCH OF THE UPCOMING WEEK. HOWEVER...NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY EVENING.

ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124-125-136-
149-121200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-SMITH-CHEROKEE-
121 PM CDT SUN MAR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE ONGOING FOR MUCH OF
THE EARLY AFTERNOON. THUNDERSTORMS SHOULD DIMINISH FROM WEST TO
EAST DURING THE LATE AFTERNOON. LOCALLY HEAVY RAIN MAY CAUSE BRIEF
FLOODING IN LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SOUTHWESTERLY FLOW ALOFT WILL KEEP AN UNSETTLED WEATHER PATTERN IN
PLACE AS A SERIES OF WEAK UPPER LEVEL DISTURBANCES MOVE OVER THE
REGION AND AN AMPLE SUPPLY OF MOISTURE REMAINS IN PLACE.
THEREFORE...A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL REMAIN IN
THE FORECAST FOR MUCH OF THE UPCOMING WEEK. HOWEVER...NO
WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NO BE NEEDED THIS AFTERNOON OR TONIGHT.

24

In the hours before

Local storm report, Mar 11, 1:11 PM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 PM CDT SUN MAR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     FLOOD            LUFKIN                  31.33N 94.73W
03/11/2012                   ANGELINA           TX   AMATEUR RADIO

            SOME MINOR STREET FLOODING IN THE CITY OF LUFKIN BEING
            REPORTED

&&

04
Special weather statement, Mar 11, 1:34 PM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
134 PM CDT SUN MAR 11 2012

TXZ152-153-166-111915-
NACOGDOCHES-SAN AUGUSTINE-SHELBY-
134 PM CDT SUN MAR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...SAN AUGUSTINE AND SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     BLAND LAKE...ETOILE...MACUNE...NEUVILLE AND SAN AUGUSTINE...

AT 134 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF ETOILE TO 7 MILES SOUTHEAST OF ETOILE TO 11 MILES SOUTH
OF ETOILE...OR ALONG A LINE EXTENDING FROM 20 MILES SOUTHEAST OF
NACOGDOCHES TO 23 MILES NORTH OF ROCKLAND TO 16 MILES NORTH OF
ROCKLAND...MOVING NORTHEAST AT 30 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

15
Special weather statement, Mar 11, 2:23 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
223 PM CDT SUN MAR 11 2012

LAZ001-002-010-112015-
BOSSIER-CADDO-DE SOTO-
223 PM CDT SUN MAR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     DE SOTO...CADDO AND BOSSIER...

INCLUDING THE FOLLOWING LOCATIONS...
     STONEWALL...

AT 223 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF STONEWALL...OR
13 MILES NORTHWEST OF MANSFIELD...MOVING NORTHEAST AT 30 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

15
Special weather statement, Mar 11, 3:43 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
343 PM CDT SUN MAR 11 2012

LAZ010-011-017-018-112145-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-
343 PM CDT SUN MAR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 445 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...

INCLUDING THE FOLLOWING LOCATIONS...
     CAMPTI AND COUSHATTA...

AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES EAST OF CONVERSE...OR 17
MILES SOUTH OF MANSFIELD...MOVING NORTHEAST AT 30 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL BE NEEDED.

15
Special weather statement, Mar 11, 3:53 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT SUN MAR 11 2012

LAZ017-TXZ167-112130-
SABINE-
353 PM CDT SUN MAR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 430 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...

IN EASTERN TEXAS...
     SABINE...
IN NORTHWEST LOUISIANA...
     SABINE...

INCLUDING THE FOLLOWING LOCATIONS...
     MANY...HEMPHILL AND PINELAND...

AT 353 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST NORTHEAST OF PINELAND...OR
23 MILES WEST OF TOLEDO BEND DAM...MOVING NORTHEAST AT 40 MPH.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. SHOULD THIS STORM
INTENSIFY...A WARNING WILL BE NEEDED.

15
Special weather statement, Mar 11, 4:17 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT SUN MAR 11 2012

LAZ003-004-112200-
CLAIBORNE-WEBSTER-
417 PM CDT SUN MAR 11 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 500 PM CDT...FOR THE FOLLOWING
PARISHES...

IN NORTHWEST LOUISIANA...
     CLAIBORNE AND WEBSTER...

INCLUDING THE FOLLOWING LOCATIONS...
     HOMER AND MINDEN...

AT 417 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM JUST NORTHEAST OF MINDEN...MOVING NORTHEAST
AT 35 MPH.

WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 1:41 AM CSTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn20 days
Mar 11, 2:44 PM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto, Red River2 hr
Mar 11, 3:01 PM CDTSevere Thunderstorm WarningSHVSabine44 min
Mar 11, 3:55 PM CDTTornado WarningSHVSabine50 min
Mar 11, 4:05 PM CDTTornado WarningSHVDe Soto, Natchitoches, Red River40 min
Mar 11, 4:56 PM CDTAreal Flood WarningSHVSabine3 hr
Mar 11, 6:53 PM CDTAreal Flood AdvisorySHVOuachita, Union3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.